Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 452, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2008, 6:36 AM CDT for 4 counties in Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2008, 6:36 AM CDT (11:36 UTC)
- Expired
- Jun 18, 2008, 7:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:39 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 181136
SVRTSA
OKC037-113-117-143-181230-
/O.NEW.KTSA.SV.W.0452.080618T1136Z-080618T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CREEK COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 AM CDT
* AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF WYNONA TO SKEDEE TO 19 MILES
SOUTHWEST OF PAWNEE...MOVING SOUTHEAST AT 47 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BLACKBURN...
WYNONA...MARAMEC...HOMINY...HALLETT...CLEVELAND...JENNINGS...
OSAGE...TERLTON...OILTON...WESTPORT...MANNFORD...DRUMRIGHT...
SHAMROCK...SAND SPRINGS...DEPEW...TULSA...KELLYVILLE...SAPULPA...
BRISTOW...KIEFER...MOUNDS...SLICK...BROKEN ARROW...GLENPOOL AND
JENKS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
3586 9618 3581 9618 3564 9659 3564 9662
3616 9663 3616 9681 3625 9683 3625 9691
3630 9692
TIME...MOT...LOC 1136Z 311DEG 41KT 3652 9648 3635 9670
3614 9704
$$3 follow-up statements
000
WWUS54 KTSA 181203
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 AM CDT WED JUN 18 2008
OKC037-113-117-143-181230-
/O.CON.KTSA.SV.W.0452.000000T0000Z-080618T1230Z/
OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK-
703 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR PAWNEE...TULSA...CREEK AND SOUTHERN OSAGE COUNTIES...
AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOMINY
TO TERLTON TO 11 MILES WEST OF DRUMRIGHT...MOVING SOUTHEAST AT 47
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DRUMRIGHT...
WESTPORT...MANNFORD...SHAMROCK...MILFAY...DEPEW...KELLYVILLE...
BRISTOW...SAND SPRINGS...SAPULPA...KIEFER...MOUNDS...SLICK...BROKEN
ARROW...GLENPOOL...JENKS...GRAY AND TULSA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
3586 9618 3581 9618 3564 9659 3564 9662
3616 9663 3616 9681 3625 9683 3625 9691
3630 9692
TIME...MOT...LOC 1203Z 311DEG 41KT 3637 9637 3611 9644
3594 9675
$$000
WWUS54 KTSA 181221
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 AM CDT WED JUN 18 2008
OKC037-113-117-143-181230-
/O.CON.KTSA.SV.W.0452.000000T0000Z-080618T1230Z/
OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK-
721 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR PAWNEE...TULSA...CREEK AND SOUTHERN OSAGE COUNTIES...
AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WESTPORT TO KELLYVILLE TO DEPEW...MOVING SOUTHEAST AT 47 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEPEW...
MILFAY...KELLYVILLE...BRISTOW...SAPULPA...KIEFER...MOUNDS...SLICK...
BROKEN ARROW...GLENPOOL...JENKS...SAND SPRINGS...GRAY AND TULSA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
3586 9618 3581 9618 3564 9659 3564 9662
3616 9663 3616 9681 3625 9683 3625 9691
3630 9692
TIME...MOT...LOC 1221Z 311DEG 41KT 3628 9628 3597 9625
3581 9656
$$000
WWUS54 KTSA 181230
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 AM CDT WED JUN 18 2008
OKC037-113-117-143-181240-
/O.EXP.KTSA.SV.W.0452.000000T0000Z-080618T1230Z/
OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK-
730 AM CDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE...TULSA...CREEK AND
SOUTHERN OSAGE COUNTIES EXPIRES AT 730 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS TO 50 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
3586 9618 3581 9618 3564 9659 3564 9662
3616 9663 3616 9681 3625 9683 3625 9691
3630 9692
TIME...MOT...LOC 1230Z 313DEG 35KT 3621 9622 3590 9619
3574 9650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:36 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 18, 2:36 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 236 AM CDT WED JUN 18 2008 .DISCUSSION... MCS HAS ORGANIZED ACROSS NRN KS TONIGHT...AND WILL CONTINUE TO DROP TO THE S/SE. WHILE LOW-LEVEL WIND FIELDS ARE RATHER WEAK...COOL POOL DEVELOPMENT MAY AID IN BRINGING THIS ACTIVITY INTO NERN OK AFTER 5 AM. HAVE ADDED POPS ACROSS NE OK FOR THIS MORNING...AND WILL LIKELY MAKE SOME LAST MINUTE ADJUSTMENTS BASED ON RADAR TRENDS. HAVE OPTED TO KEEP POPS OUT OF THE FORECAST FOR THIS AFTERNOON...ALTHOUGH ISOLATED DEVELOPMENT ALONG ANY LEFTOVER OUTFLOW BOUNDARIES ISN/T OUT OF THE QUESTION. OTHERWISE...ACTIVE NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE END OF THE WEEK. AFTERNOON CONVECTION IS EXPECTED OVER THE HIGH PLAINS...FROM WRN NE/WRN KS/FAR ERN CO AS ANOTHER WEAK SHORTWAVE TOPS THE UPPER RIDGE ACROSS THE ROCKIES. 00Z NAM ALSO HINTING AT DEVELOPMENT FARTHER E...INTO CNTRL/ERN KS DURING THE EVENING HOURS. OVERALL...SEVERAL CLUSTERS OF STORMS ARE EXPECTED TO ORGANIZE AND DROP SE WEDNESDAY NIGHT. WHILE THE THE MAIN THUNDERSTORM COMPLEX IS EXPECTED TO REMAIN TO OUR WEST...A FEW STORMS COULD APPROACH THE WRN AND NRN REGIONS OF OUR FORECAST AREA LATE TONIGHT. THUNDERSTORMS MAY BE ON THE INCREASE THURSDAY MORNING FROM ERN KS SEWD INTO NE OK/NW AR...IN BROAD ZONE OF 850-700MB WARM AIR ADVECTION. FORECAST INSTABILITY AND BULK SHEAR VALUES WOULD SUPPORT SEVERE WEATHER AS THE MCS DROPS SE...ALTHOUGH MAIN CONCERN MAY BE THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL. WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW AS BEST CORRIDOR FOR HEAVY RAINFALL REMAINS UNCERTAIN...BUT LATER SHIFTS MAY NEED TO EVENTUALLY INTRODUCE A WATCH. UPPER RIDGE AXIS WILL EVENTUALLY SHIFT E THIS WEEKEND...WITH THE NWLY FLOW GRADUALLY WEAKENING. WILL KEEP THE FORECAST DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH SLOWLY WARMING TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 69 83 67 / 20 30 50 30 FSM 85 67 83 67 / 10 10 50 40 MLC 87 70 85 69 / 10 20 40 40 BVO 83 67 83 67 / 40 30 50 30 FYV 81 64 79 63 / 10 10 50 30 BYV 79 64 79 63 / 10 10 50 30 MKO 84 67 83 68 / 10 20 50 30 MIO 84 65 80 65 / 20 30 50 30 F10 85 69 84 68 / 10 20 50 30 HHW 88 70 86 69 / 10 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....18
Hazardous weather outlook, Jun 18, 4:58 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT WED JUN 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT WED JUN 18 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS MORNING . DISCUSSION... AN ACTIVE WEATHER PATTERN CONTINUES AS ANOTHER MCS HAS DEVELOPED OVERNIGHT ACROSS KANSAS AND THE ASSOCIATED COLD POOL DEVELOPMENT WILL AID PUSHING THIS COMPLEX SOUTH INTO NORTHERN OKLAHOMA THIS MORNING. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE LEADING EDGE...ESPECIALLY IN AREAS WEST OF HIGHWAY 75 WHERE INCREASED SURFACE INSTABILITY EXISTS. STORMS ARE EXPECTED TO DECREASE IN INTENSITY LATER THIS MORNING...HOWEVER RESIDUAL OUTFLOW BOUNDARIES THAT MAY LINGER INTO THE AFTERNOON MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTION IF SUFFICIENT HEATING CAN BE REALIZED. ANOTHER MCS MAY BRUSH AREAS WEST OF HIGHWAY 75 AGAIN LATE TONIGHT...BUT MOST ACTIVITY SHOULD STAY TO THE WEST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWESTERLY UPPER FLOW CONTINUES THROUGH THE END OF THE WEEK...WITH CHANCES FOR OVERNIGHT AND MORNING THUNDERSTORM TO CONTINUE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. ADDITIONAL HEAVY RAINFALL WILL ALSO RAISE FLASH FLOODING CONCERNS...ESPECIALLY IN AREAS WHERE GROUNDS ARE ALREADY SATURATED AND WHERE MAINSTEM RIVERS ARE AT...OR HAVE EXCEEDED CAPACITY. THE UPPER RIDGE WILL BEGIN TO BUILD BACK ACROSS THE SOUTHERN PLAINS FOR THE WEEKEND AND INTO NEXT WEEK....WHICH WILL LIMIT RAIN CHANCES AND INCREASE TEMPERATURES TO SEASONABLE NORMALS. EMERGENCY MANAGEMENT PLANNING STATEMENT... INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND DISCUSSIONS CONCERNING ADDITIONAL THUNDERSTORM...HEAVY RAINFALL...AND FLASH FLOODING POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 81 min |
| Jun 18, 7:26 AM CDT | Wind Advisory | TSA | Creek, Nowata, Pawnee, Rogers, Tulsa, Washington | 89 min |
| Jun 18, 7:28 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 62 min |
| Jun 18, 8:11 AM CDT | Special Weather Statement | TSA | McIntosh | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.